Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 112, NWS Northern Indiana

July 29, 2001Fulton County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jul 29, 2001, 9:25 PM EDT for Fulton County, Ohio. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 29, 2001, 9:25 PM EDT (01:25 UTC)
Expired
Jul 29, 2001, 10:00 PM EDT
In force
35 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fulton County, OH

The radar

The Detroit radar (KDTX), 122 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 9:28 PM EDTHail 1Metamora, OH
Jul 29, 10:00 PM EDTThunderstorm WindCountywide, OHThunderstorm winds downed a few trees across the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2001-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2001-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 300126
SVRFWA

OHC051-300200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
925 PM EDT SUN JUL 29 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FULTON COUNTY IN OHIO

* UNTIL 1000 PM EDT

* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORMS OVER METAMORA...MOVING SOUTHEAST AT 40      
  MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  SWANTON
  
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4181 8388 4169 8405 4132 8361 4148 8339

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:21 PM EDT, 6 hours 4 minutes earlier.

Area forecast discussion, Jul 29, 3:21 PM EDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
221 PM EST SUN JUL 29 2001

SHRTWV MOVING ACROSS CWA EARLY TNGT WITH ENOUGH LLVL MOISTURE TO
TOUCH OFF ISOLATED SHOWERS. MAY NEED AN EVENING PERIOD TO COVER
THESE BUT WILL CHECK RADAR TRENDS BEFORE ISSUE. OTHERWISE UPPER
RIDGE BUILDS ACROSS LAKES INTO MIDWEEK WITH HOT AND HUMID
CONDITIONS ESPECIALLY TUE AND WED. EXTENDED PROGS AND MDLS LOOK
TO BRING FRONT THROUGH LATER THaURS AND FRI AS SHRTWV BEATS DOWN
RIDGE TO BREAK HEAT AND GIVE NEXT CHC FOR TSTMS. MDL TMPS CLOSE AND
USED BLEND. MISFWA AVAILABLE.

.IWX...NONE.

RES

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.